Lip enhancement: Should I use hyaluronidase for this situation or wait it out? (Photo)

I got juvaderm injected into my lips 5 days ago. I feel like they are too big & am very self conscious about it, as I wanted something subtle! They feel foreign & are tender. It also feels like I have cotton balls shoved in my upper lip- is this normal! Now, just looking @ them they aren't what I wanted but aren't terrible, but when I smile they look bumpy & Uneven. I wish I hadn't done it. Should I dissolve it ALL or wait it out? I don't want to cause any permanent issues or make things worse!

Doctor Answers 9

Wait it out

Usually, I recommend waiting for two weeks or so before administering hyaluronidase, as this allows for enough time to pass for the swelling to go away. The swelling may be hiding your results, and if you have the hyaluronidase now it may "over correct".

Lip enhancement

I would give it more time.  I usually tell my patients to wait at least 2 weeks before doing the hyaluronidase injection.  If you are still unhappy at that time I would schedule a visit. 

Kevin Rose, MD
Provo Plastic Surgeon
4.6 out of 5 stars 11 reviews

Lip Enhancement and Results

Injection of the lip area is an art more than a science.  It appears from your photos that too much product was used in your lips. I would advise you to wait two weeks and if it still appears this swollen I would consult a board certified dermatologist with experience with these facial injections for Hyaluronidase to dissolve these injections.

Lip enhancement: Should I use hyaluronidase for this situation or wait it out?

Give it a little more time. After injections, one may experience some asymmetry until the swelling resolves. This may take up to 2 weeks. If you are still unhappy with the results at that time, you could consider the use of hyaluronidase. Thank you for sharing your photo and concerns. Best wishes.

Gregory Park, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 158 reviews

Are lumpy Lips normal after Injection?

As someone who injected many lips per day, I suggest you go back to your physician and have these evaluated.  Even though you can have swelling for up to 2 weeks or more sometimes after fillers, it is not common if filler is injected properly to have asymmetrical swelling or lumps/bumps.  I suggest finding an expert to do your injections next time.  This can easily be fixed so do not worry, if you go to an experienced injector.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lip swelling after Juvederm

Unfortunately time will be your friend. You have to give it 10-14 days to allow swelling to improve and the tissues to relax. If you are unhappy at that point then pursue dissolving agents. I certainly would discuss this with your injector, hopefully a physician and not an " injector" in a spa.
Good Luck

Stephen M. Davis, MD, FACS
Green Hills Plastic Surgery

Lip swelling after Juvederm

The lips are very thin and Juvederm tends to pull water to itself right after being injected, so swelling can be aggressive. Give your lips at least 10-14 days post injection to settle down and see how things look. I really don't advise patients to use hyaluronidase right away unless something is wrong and the filler must be removed quickly. At this point in time it's hard to know what is product and what is swelling. So wait just a bit more time and assess if you should like to have it removed. If so, hyaluronidase can be done.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Lip enhancement:

At 5 days, you may still have swelling.  The best thing to do, is give it a bit more time.  If you are still unhappy at 2 weeks, see your injector for hyaluronidase injections.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Unhappy lip enhancement with fillers

Because it is not uncommon to get swelling or bruising after lip fillers, I would wait at least two weeks before considering hyalruronidase.

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.